Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Asthma Allergy Clin Immunol. 1999 Dec;19(6):974-979. Korean. Case Report.
Park KW , Kim MS , Kim HJ , Chun JH , Lee KE , Chang YH , Cho YJ .
Abstract

Corticosteroids are widely used in treatment of allergic or idiosyncratic anaphylactic reactions, paradoxically, they can be responsible for anaphylactic reactions. Although several reports of suspected allergic reactions to corticosteroids had already appeared, Mendelson et al reported the first instance of immediate anaphylaxis ascribed to solucortef in 1974. We present a review of the literature, and report on one patient with wheat allergy suffered from anaphylactic shock after injection of hydrocortisone sodium succinate. In patients with systemic severe reactions to injectable corticosteroids, we recommend careful and comprehensive skin testing with most available corticosteroids, as well as the components of the injectables.

Copyright © 2019. Korean Association of Medical Journal Editors.